YAY!!! Had an OK day today.
I went to the chemist this morning and he suggested I take the non-drowsy antihistamine during the daytime and then take plain old Phenergan at bedtime. The Phenergan will a) zonk me out and b) hopefully prevent the itching until morning when I take the next dose.
I also got some Aspirin that I with the antihistamine before my bacon and egg breakfast and then took the Tecfidera. My bacon and eggs were not nearly so nice this morning as my stomach was cramping and I was feeling sick BEFORE I had even taken the BG12.
My stomach felt awful and I did chuck about an hour after breakfast but that was it. I fell asleep shortly afterwards and woke up a few hours later mildly itchy. More prickly really. I was a bit flushed as in warm and reddish pink skin but absolutely NOTHING like yesterday, thank God.
I feel slightly queasy and nauseous and am having the occasional scratch but truly, it is fine. The only downside is the headache but given I had a full on aura and it is one sided I am putting that down to my normal migraines and not blaming BG12
Reading other people’s accounts of their experiences on the Tecfidera Face Book Page was also reassuring as what I am experiencing is certainly common. But people are all saying that the combination of the high protein, fatty meal before taking the Tecfidera and taking Aspirin helps to relieve most of the side effects. I did the breakfast the yesterday but not the Aspirin until today and the difference is remarkable. So Aspirin seems to be the key to this.
The Tecfidera Support Team Nurse also rang me today to see how I was getting on and she agreed that although what I am describing is not uncommon it was on the severe side of the reactions. She was a little bit concerned about the lips and tongue stinging and because I have had anaphylaxsis in the past she cautioned me to only take the morning dose and NOT to move it to the evening as I was tempted. (I was thinking I might be able to sleep the worst of it off) She wants me to do it during daytime just on the off chance I do have another bad reaction and I do get anaphylaxsis. Just much easier to deal with such emergencies in daytime rather than the middle of the night. Not that I am particulary worried about that happening. But it is probably a wise precaution.
Also I am to stay on the reduced dose for 14 days before going up to the full dose rather than doing the reduced dose for 7 days. The prescribed amount is 120mg twice a day for 7 days but I am only doing 120mg ONCE a day for 14 days. The full dose is 240mg twice a day and we will decide how to deal with that when the time comes.
In the meantime it is onwards and upwards from here…